MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50324
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a below-the-knee intervention an advance 14 lp low profile balloon catheter was inflated to nominal pressure when it ruptured.Another balloon was used to complete the procedure.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this event.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 20dec2021.An unspecified inflation device and a 50/50 ratio of omnipaque contrast to saline were used to inflate the device to eight atmospheres one time for two minutes.The balloon ruptured longitudinally upon the first inflation within a lesion in the anterior tibial artery, which was reportedly 100% occluded.The vessel was also heavily calcified.The balloon was removed by itself and another manufacturer's sheath was kept in place.Blood was not noted in the inflation device and the balloon was not inflated within a stent prior to rupturing.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, during a below-the-knee intervention an advance 14 lp low profile balloon catheter ruptured.An unspecified inflation device and a 50/50 ratio of omnipaque contrast to saline were used to inflate the device to eight atmospheres one time for two minutes.The balloon ruptured longitudinally upon the first inflation within a lesion in the anterior tibial artery, which was reportedly 100% occluded.The vessel was also heavily calcified.The balloon was removed by itself and another manufacturer's sheath was kept in place.Blood was not noted in the inflation device and the balloon was not inflated within a stent prior to rupturing.Another balloon was used to complete the procedure.No portion of the device was left within the patient.There was no need for additional procedures or prolonged hospitalization.No adverse effects to the patient occurred due to this event.Investigation - evaluation: reviews of the complaint history, device history record, drawing, specifications, instructions for use, manufacturing instructions, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.Two relevant nonconformances were recorded; all affected product was scrapped, and the lot is inspected 100%.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which warn, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures,¿ and, ¿do not use a power injector for balloon inflation.Rupture may occur.¿ based on the available information, cook has concluded that the patient¿s anatomy, which was reported to be heavily calcified and totally occluded within the access site vessel, is the likely cause of the reported incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12950931
Report Number1820334-2021-02640
Device Sequence Number4860331
Product Code LIT
UDI-Device Identifier10827002503240
UDI-Public(01)10827002503240(17)231007(10)13476950
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Model NumberG50324
Device Catalogue NumberPTAX4-14-170-2.5-12
Device Lot Number13476950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer12/20/2021
03/09/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/20/2021
03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS 5 FRENCH SHEATH.
Patient SexMale